# SDR 9PMA201304240001

- Difficulty date: April 22, 2013
- Submitted: April 24, 2013
- Operation: Air carrier
- Aircraft: N281SE
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697281
- Aircraft time: 856 hours
- Engine: Pwc PT6A42A
- Engine time: 856 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Resistor
- Condition: Burned
- Location: Engine Bay
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND EMERGENCY LIGHTS ON BUT SWITCHES WERE OFF.   PULLED CIRCUIT BREAKERS, LIGHT WENT OUT.  SEVERAL HOURS LATER,  ON PREFLIGHT, DISCOVERED BLACK SOOT COMING OUT OF ENGINE COWLING.   DISCOVER WHAT APPEARS TO BE AN ELECTRICAL FIRE HAD OCCURRED.   APPEARS THAT A RESISTOR SHORTED OUT AGAINST THE BATTERY RELAY, AND MELTED PLASTIC COVER AND CREATED A BURNED ASH OVER THE RELAY BOX AND SURROUNDING AREAS.  NO STRUCTURAL DAMAGE TO ENGINE MOUNT OR FIREWALL/PRESSURE BULKHEAD HAS BEEN NOTED.
